December  2015, 20(10): 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

Topological entropy for set-valued maps

1. 

Departamento de Matemática, Universidad del Bío, Bío Av. Collao # 1202, Casilla 5-C, VIII-Región, Concepción, Chile

2. 

Instituto de Matemática y Ciencias Afines (IMCA), Universidad Nacional de Ingeniería, Calle Los Biólogos 245, Urb. San César La Molina, Lima 12, Lima, Peru

3. 

Instituto de Matemática, Universidade Federal do Rio de Janeiro, P. O. Box 68530, 21945-970 Rio de Janeiro, Brazil

Received  April 2015 Revised  May 2015 Published  September 2015

In this paper we define and study the topological entropy of a set-valued dynamical system. Actually, we obtain two entropies based on separated and spanning sets. Some properties of these entropies resembling the single-valued case will be obtained.
Citation: Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461
References:
[1]

R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319. doi: 10.1090/S0002-9947-1965-0175106-9.

[2]

E. Akin, The General Topology of Dynamical Systems, Graduate Studies in Mathematics, 1, American Mathematical Society, Providence, RI, 1993.

[3]

J.-P. Aubin and A. Cellina, Differential Inclusions. Set-Valued Maps and Viability Theory, Grundlehren der Mathematischen Wissenschaften, 264, Springer-Verlag, Berlin, 1984. doi: 10.1007/978-3-642-69512-4.

[4]

J.-P. Aubin and H. Frankowska, Set-valued Analysis, Birkhäuser Boston, Inc., Boston, MA, 1990; Modern Birkhäuser Classics, Birkhüser Boston, Inc., Boston, MA, 2009.

[5]

J.-P. Aubin, H. Frankowska and A. Lasota, Poincaré's recurrence theorem for set-valued dynamical systems, Ann. Polon. Math., 54 (1991), 85-91.

[6]

L. M. Blumenthal, A new concept in distance geometry with applications to spherical subsets, Bull. Amer. Math. Soc., 47 (1941), 435-443. doi: 10.1090/S0002-9904-1941-07471-9.

[7]

L. Boltzmann, Über die beziehung dem zweiten Haubtsatze der mechanischen Wärmetheorie und der Wahrscheinlichkeitsrechnung respektive den Sätzen über das Wärmegleichgewicht, Wiener Berichte, 76 (1877), 373-435.

[8]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401-414. doi: 10.1090/S0002-9947-1971-0274707-X.

[9]

M. Brin and G. Stuck, Introduction to Dynamical Systems, Cambridge University Press, Cambridge, 2002. doi: 10.1017/CBO9780511755316.

[10]

R. S. Burachik and A. N. Iusem, Set-valued Mappings and Enlargements of Monotone Operators, Springer Optimization and Its Applications, 8, Springer, New York, 2008.

[11]

L. J. Cherene, Jr., Set Valued Dynamical Systems and Economic Flow, Lecture Notes in Economics and Mathematical Systems, 158, Springer-Verlag, Berlin-New York, 1978.

[12]

M. Ciklová, Dynamical systems generated by functions with connected $G_\delta$ graphs, Real Anal. Exchange, 30 (2004/05), 617-637.

[13]

R. Clausius, Ueber verschiedene für die Anwendung bequeme Formen der Hauptgleichungen der mechanischen Wärmetheorie, Annalen der Physik, 125, 353-400.

[14]

R. Clausius, The Mechanical Theory of Heat - with its Applications to the Steam Engine and to Physical Properties of Bodies, John van Voorst, London, 1867.

[15]

E. I. Dinaburg, A correlation between topological entropy and metric entropy (Russian), Dokl. Akad. Nauk SSSR, 190 (1970), 19-22.

[16]

T. Downarowicz, Entropy in Dynamical Systems, New Mathematical Monographs, 18, Cambridge University Press, Cambridge, 2011. doi: 10.1017/CBO9780511976155.

[17]

B. E. Gillam, A new set of postulates for euclidean geometry, Revista Ci. Lima, 42 (1940), 869-899.

[18]

A. Katok, Fifty years of entropy in dynamics: 1958-2007, J. Mod. Dyn., 1 (2007), 545-596. doi: 10.3934/jmd.2007.1.545.

[19]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137-173.

[20]

A. Y. Khinchin, On the basic theorems of information theory, Uspehi Mat. Nauk (N.S.), 11 (1956), 17-75.

[21]

A. N. Kolmogorov, A new metric invariant of transitive dynamical systems and automorphisms of Lebesgue spaces, (Russian) Topology, ordinary differential equations, dynamical systems, Trudy Mat. Inst. Steklov., 169 (1985), 94-98, 254.

[22]

M. Maschler and B. Peleg, Stable sets and stable points of set-valued dynamic systems with applications to game theory, SIAM J. Control Optimization, 14 (1976), 985-995. doi: 10.1137/0314062.

[23]

B. McMillan, The basic theorems of information theory, Ann. Math. Statistics, 24 (1953), 196-219. doi: 10.1214/aoms/1177729028.

[24]

W. M. Miller, Frobenius-Perron operators and approximation of invariant measures for set-valued dynamical systems, Set-Valued Anal., 3 (1995), 181-194. doi: 10.1007/BF01038599.

[25]

W. Miller and E. Akin, Invariant measures for set-valued dynamical systems, Trans. Amer. Math. Soc., 351 (1999), 1203-1225. doi: 10.1090/S0002-9947-99-02424-1.

[26]

S. Y. Pilyugin and J. Rieger, Shadowing and inverse shadowing in set-valued dynamical systems. Contractive case, Topol. Methods Nonlinear Anal., 32 (2008), 139-149.

[27]

S. Y. Pilyugin and J. Rieger, Shadowing and inverse shadowing in set-valued dynamical systems, Hyperbolic case, Topol. Methods Nonlinear Anal., 32 (2008), 151-164.

[28]

R. T. Rockafellar, Convex Analysis, Reprint of the 1970 original, Princeton Landmarks in Mathematics, Princeton Paperbacks, Princeton University Press, Princeton, NJ, 1997.

[29]

Ja. Sinai, On the concept of entropy for a dynamic system, (Russian) Dokl. Akad. Nauk SSSR, 124 (1959), 768-771.

[30]

Y. Sinai, Kolmogorov-Sinai entropy, Scholarpedia, 4 (2009), p2034.

[31]

C. E. Shannon, A mathematical theory of communication, Bell System Tech. J., 27 (1948), 379-423, 623-656. doi: 10.1002/j.1538-7305.1948.tb01338.x.

[32]

E. Tarafdar, P. Watson and X.-Z. Yuan, Poincare's recurrence theorems for set-valued dynamical systems, Appl. Math. Lett., 10 (1997), 37-44. doi: 10.1016/S0893-9659(97)00102-X.

[33]

E. Tarafdar and X.-Z. Yuan, The set-valued dynamic system and its applications to Pareto optima, Acta Appl. Math., 46 (1997), 93-106. doi: 10.1023/A:1005722506504.

[34]

J. von Neumann, Mathematische Grundlagen der Quantenmechanik, Unveränderter Nachdruck der ersten Auflage von 1932, Die Grundlehren der mathematischen Wissenschaften, Band 38, Springer-Verlag, Berlin-New York, 1968.

[35]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79, Springer-Verlag, New York-Berlin, 1982.

[36]

A. J. Zaslavski, Convergence of trajectories of discrete dispersive dynamical systems, Commun. Math. Anal., 4 (2008), 10-19.

show all references

References:
[1]

R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319. doi: 10.1090/S0002-9947-1965-0175106-9.

[2]

E. Akin, The General Topology of Dynamical Systems, Graduate Studies in Mathematics, 1, American Mathematical Society, Providence, RI, 1993.

[3]

J.-P. Aubin and A. Cellina, Differential Inclusions. Set-Valued Maps and Viability Theory, Grundlehren der Mathematischen Wissenschaften, 264, Springer-Verlag, Berlin, 1984. doi: 10.1007/978-3-642-69512-4.

[4]

J.-P. Aubin and H. Frankowska, Set-valued Analysis, Birkhäuser Boston, Inc., Boston, MA, 1990; Modern Birkhäuser Classics, Birkhüser Boston, Inc., Boston, MA, 2009.

[5]

J.-P. Aubin, H. Frankowska and A. Lasota, Poincaré's recurrence theorem for set-valued dynamical systems, Ann. Polon. Math., 54 (1991), 85-91.

[6]

L. M. Blumenthal, A new concept in distance geometry with applications to spherical subsets, Bull. Amer. Math. Soc., 47 (1941), 435-443. doi: 10.1090/S0002-9904-1941-07471-9.

[7]

L. Boltzmann, Über die beziehung dem zweiten Haubtsatze der mechanischen Wärmetheorie und der Wahrscheinlichkeitsrechnung respektive den Sätzen über das Wärmegleichgewicht, Wiener Berichte, 76 (1877), 373-435.

[8]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401-414. doi: 10.1090/S0002-9947-1971-0274707-X.

[9]

M. Brin and G. Stuck, Introduction to Dynamical Systems, Cambridge University Press, Cambridge, 2002. doi: 10.1017/CBO9780511755316.

[10]

R. S. Burachik and A. N. Iusem, Set-valued Mappings and Enlargements of Monotone Operators, Springer Optimization and Its Applications, 8, Springer, New York, 2008.

[11]

L. J. Cherene, Jr., Set Valued Dynamical Systems and Economic Flow, Lecture Notes in Economics and Mathematical Systems, 158, Springer-Verlag, Berlin-New York, 1978.

[12]

M. Ciklová, Dynamical systems generated by functions with connected $G_\delta$ graphs, Real Anal. Exchange, 30 (2004/05), 617-637.

[13]

R. Clausius, Ueber verschiedene für die Anwendung bequeme Formen der Hauptgleichungen der mechanischen Wärmetheorie, Annalen der Physik, 125, 353-400.

[14]

R. Clausius, The Mechanical Theory of Heat - with its Applications to the Steam Engine and to Physical Properties of Bodies, John van Voorst, London, 1867.

[15]

E. I. Dinaburg, A correlation between topological entropy and metric entropy (Russian), Dokl. Akad. Nauk SSSR, 190 (1970), 19-22.

[16]

T. Downarowicz, Entropy in Dynamical Systems, New Mathematical Monographs, 18, Cambridge University Press, Cambridge, 2011. doi: 10.1017/CBO9780511976155.

[17]

B. E. Gillam, A new set of postulates for euclidean geometry, Revista Ci. Lima, 42 (1940), 869-899.

[18]

A. Katok, Fifty years of entropy in dynamics: 1958-2007, J. Mod. Dyn., 1 (2007), 545-596. doi: 10.3934/jmd.2007.1.545.

[19]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137-173.

[20]

A. Y. Khinchin, On the basic theorems of information theory, Uspehi Mat. Nauk (N.S.), 11 (1956), 17-75.

[21]

A. N. Kolmogorov, A new metric invariant of transitive dynamical systems and automorphisms of Lebesgue spaces, (Russian) Topology, ordinary differential equations, dynamical systems, Trudy Mat. Inst. Steklov., 169 (1985), 94-98, 254.

[22]

M. Maschler and B. Peleg, Stable sets and stable points of set-valued dynamic systems with applications to game theory, SIAM J. Control Optimization, 14 (1976), 985-995. doi: 10.1137/0314062.

[23]

B. McMillan, The basic theorems of information theory, Ann. Math. Statistics, 24 (1953), 196-219. doi: 10.1214/aoms/1177729028.

[24]

W. M. Miller, Frobenius-Perron operators and approximation of invariant measures for set-valued dynamical systems, Set-Valued Anal., 3 (1995), 181-194. doi: 10.1007/BF01038599.

[25]

W. Miller and E. Akin, Invariant measures for set-valued dynamical systems, Trans. Amer. Math. Soc., 351 (1999), 1203-1225. doi: 10.1090/S0002-9947-99-02424-1.

[26]

S. Y. Pilyugin and J. Rieger, Shadowing and inverse shadowing in set-valued dynamical systems. Contractive case, Topol. Methods Nonlinear Anal., 32 (2008), 139-149.

[27]

S. Y. Pilyugin and J. Rieger, Shadowing and inverse shadowing in set-valued dynamical systems, Hyperbolic case, Topol. Methods Nonlinear Anal., 32 (2008), 151-164.

[28]

R. T. Rockafellar, Convex Analysis, Reprint of the 1970 original, Princeton Landmarks in Mathematics, Princeton Paperbacks, Princeton University Press, Princeton, NJ, 1997.

[29]

Ja. Sinai, On the concept of entropy for a dynamic system, (Russian) Dokl. Akad. Nauk SSSR, 124 (1959), 768-771.

[30]

Y. Sinai, Kolmogorov-Sinai entropy, Scholarpedia, 4 (2009), p2034.

[31]

C. E. Shannon, A mathematical theory of communication, Bell System Tech. J., 27 (1948), 379-423, 623-656. doi: 10.1002/j.1538-7305.1948.tb01338.x.

[32]

E. Tarafdar, P. Watson and X.-Z. Yuan, Poincare's recurrence theorems for set-valued dynamical systems, Appl. Math. Lett., 10 (1997), 37-44. doi: 10.1016/S0893-9659(97)00102-X.

[33]

E. Tarafdar and X.-Z. Yuan, The set-valued dynamic system and its applications to Pareto optima, Acta Appl. Math., 46 (1997), 93-106. doi: 10.1023/A:1005722506504.

[34]

J. von Neumann, Mathematische Grundlagen der Quantenmechanik, Unveränderter Nachdruck der ersten Auflage von 1932, Die Grundlehren der mathematischen Wissenschaften, Band 38, Springer-Verlag, Berlin-New York, 1968.

[35]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79, Springer-Verlag, New York-Berlin, 1982.

[36]

A. J. Zaslavski, Convergence of trajectories of discrete dispersive dynamical systems, Commun. Math. Anal., 4 (2008), 10-19.

[1]

Kendry J. Vivas, Víctor F. Sirvent. Metric entropy for set-valued maps. Discrete and Continuous Dynamical Systems - B, 2022, 27 (11) : 6589-6604. doi: 10.3934/dcdsb.2022010

[2]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[3]

Guolin Yu. Topological properties of Henig globally efficient solutions of set-valued problems. Numerical Algebra, Control and Optimization, 2014, 4 (4) : 309-316. doi: 10.3934/naco.2014.4.309

[4]

C. R. Chen, S. J. Li. Semicontinuity of the solution set map to a set-valued weak vector variational inequality. Journal of Industrial and Management Optimization, 2007, 3 (3) : 519-528. doi: 10.3934/jimo.2007.3.519

[5]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control and Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

[6]

Geng-Hua Li, Sheng-Jie Li. Unified optimality conditions for set-valued optimizations. Journal of Industrial and Management Optimization, 2019, 15 (3) : 1101-1116. doi: 10.3934/jimo.2018087

[7]

Shay Kels, Nira Dyn. Bernstein-type approximation of set-valued functions in the symmetric difference metric. Discrete and Continuous Dynamical Systems, 2014, 34 (3) : 1041-1060. doi: 10.3934/dcds.2014.34.1041

[8]

Zengjing Chen, Yuting Lan, Gaofeng Zong. Strong law of large numbers for upper set-valued and fuzzy-set valued probability. Mathematical Control and Related Fields, 2015, 5 (3) : 435-452. doi: 10.3934/mcrf.2015.5.435

[9]

Artem Dudko. Computability of the Julia set. Nonrecurrent critical orbits. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2751-2778. doi: 10.3934/dcds.2014.34.2751

[10]

Qingbang Zhang, Caozong Cheng, Xuanxuan Li. Generalized minimax theorems for two set-valued mappings. Journal of Industrial and Management Optimization, 2013, 9 (1) : 1-12. doi: 10.3934/jimo.2013.9.1

[11]

Sina Greenwood, Rolf Suabedissen. 2-manifolds and inverse limits of set-valued functions on intervals. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5693-5706. doi: 10.3934/dcds.2017246

[12]

Zhenhua Peng, Zhongping Wan, Weizhi Xiong. Sensitivity analysis in set-valued optimization under strictly minimal efficiency. Evolution Equations and Control Theory, 2017, 6 (3) : 427-436. doi: 10.3934/eect.2017022

[13]

Mariusz Michta. Stochastic inclusions with non-continuous set-valued operators. Conference Publications, 2009, 2009 (Special) : 548-557. doi: 10.3934/proc.2009.2009.548

[14]

James W. Cannon, Mark H. Meilstrup, Andreas Zastrow. The period set of a map from the Cantor set to itself. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 2667-2679. doi: 10.3934/dcds.2013.33.2667

[15]

Michele Campiti. Korovkin-type approximation of set-valued and vector-valued functions. Mathematical Foundations of Computing, 2022, 5 (3) : 231-239. doi: 10.3934/mfc.2021032

[16]

Guolin Yu. Global proper efficiency and vector optimization with cone-arcwise connected set-valued maps. Numerical Algebra, Control and Optimization, 2016, 6 (1) : 35-44. doi: 10.3934/naco.2016.6.35

[17]

Jiawei Chen, Zhongping Wan, Liuyang Yuan. Existence of solutions and $\alpha$-well-posedness for a system of constrained set-valued variational inequalities. Numerical Algebra, Control and Optimization, 2013, 3 (3) : 567-581. doi: 10.3934/naco.2013.3.567

[18]

Yihong Xu, Zhenhua Peng. Higher-order sensitivity analysis in set-valued optimization under Henig efficiency. Journal of Industrial and Management Optimization, 2017, 13 (1) : 313-327. doi: 10.3934/jimo.2016019

[19]

Benjamin Seibold, Morris R. Flynn, Aslan R. Kasimov, Rodolfo R. Rosales. Constructing set-valued fundamental diagrams from Jamiton solutions in second order traffic models. Networks and Heterogeneous Media, 2013, 8 (3) : 745-772. doi: 10.3934/nhm.2013.8.745

[20]

Robert Baier, Thuy T. T. Le. Construction of the minimum time function for linear systems via higher-order set-valued methods. Mathematical Control and Related Fields, 2019, 9 (2) : 223-255. doi: 10.3934/mcrf.2019012

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (475)
  • HTML views (0)
  • Cited by (5)

[Back to Top]